• Phoenix Rising needs funds to operate: please consider donating to support PR

Neurontin

bakercape

Senior Member
Messages
210
Likes
1
Location
Cape Cod. Mass
It's only been a few days

but so far

The positive seems to be somewhat less muscle pain. Somewhat easier to fall asleep

The negatives are feeling a little spacey, upset stomach today, woke up last night with a racing heart.

My gut is telling me the good is not going to be worth the bad but I'm going to give it a week or two and see where it goes.
 

SaraM

Senior Member
Messages
526
Likes
33
I tried some other muscle relaxant and I could not move for 2 days after just a single dose without any reduction in pain level. Fish oil and Milk Thistle are the best thing for me.
 

Enid

Senior Member
Messages
3,309
Likes
866
Location
UK
I was on some time ago (low level) as a pain killer and built up to epilepsy dosage (my Doctor trusted) No ill effects and allowed me to sleep when I could not previously and the beginning of a long recovery.
 
Messages
30
Likes
11
Location
Folkestone UK
Neurontin - bad side effects

This is an old thread but for someone may come across it as I did so I would like to share my recent experience with Neurontin/gabapentin. I took 300mg at night for 4 nights. I felt very fatigued but as I have been very unstable lately, I thought I had maybe just overdone things. However, on the 3rd morning I had really bad pains in my hips which spread all over my body but in case it was a coincidence, I took it for one more night and the pain was even worse the next day. I didn't take any more but, one week later, I am still very fatigued and having bad lower back and hip pains and muscle stiffness which is not normal for me (unless I take a new medication that doesn't agree with me or am about to come down with flu). I originally took it as I read online that Dr Teitelbaum says it can help with photosensitivy in CFS (I never got a chance to test that aspect as I was housebound from the side effects!).
 

merylg

Senior Member
Messages
839
Likes
644
Location
Sydney, NSW, Australia
Just wanted to relate my experience with Gabapentin (Neurontin). I was only on it for about two weeks, 100 mg taken in the evening.
It did help normalise my sleep onset, gave me some deeper sleep, relaxed my muscles, took away a lot of FM pain (which is gradually returning) and it did lift mood.
However, I suddenly developed a sensation of high pressure in my eyeballs one day, along with dry eyes. Since then I have also been waking dehydrated & with noticeably small eyes!!!
My optometrist measured the pressures as 12 (Ref: 15 - 21) and said I had mod-severe dry eyes that appeared to be a problem with the lipid layer of the tear film and that there was excess mucous that would come across the eye and cause intermittent blurring. She felt as I did, that the problem was systemic.
I did not have this problem before taking Gabapentin. Yikes!!!

I came across this interesting snippet too:

"One medication that is given for neuropathic pain in Sjogren's patients is Neorontin (Gabapentin), which has been shown anecdotally to affect a person's ability to perform high-functioning mental tasks, so that they just don't feel as sharp as when they are not taking it."

From: http://www.lupus.com.au/index.php?o...rticle&id=7:brain-fog&catid=7:brain&Itemid=10

Maybe this is a coincidence, or perhaps Gabapentin unmasked or exacerbated a pre-existing condition, but I just wanted to let people know to watch out for eye issues.